Journal of Nonlinear Science

, Volume 27, Issue 1, pp 241–283

Hamel’s Formalism for Infinite-Dimensional Mechanical Systems

  • Donghua Shi
  • Yakov Berchenko-Kogan
  • Dmitry V. Zenkov
  • Anthony M. Bloch
Article
  • 205 Downloads

Abstract

In this paper, we introduce Hamel’s formalism for infinite-dimensional mechanical systems and in particular consider its applications to the dynamics of nonholonomically constrained systems. This development is a nontrivial extension of its finite-dimensional counterpart. The analysis is applied to several continuum mechanical systems of interest, including coupled systems and systems with infinitely many constraints.

Keywords

Hamel equations Nonholonomic constraints Momentum Symmetry 

Mathematics Subject Classification

70F25 37J60 70H33 

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsBeijing Institute of TechnologyBeijingChina
  2. 2.Department of MathematicsMassachusetts Institute of TechnologyCambridgeUSA
  3. 3.Department of MathematicsNorth Carolina State UniversityRaleighUSA
  4. 4.Department of MathematicsUniversity of MichiganAnn ArborUSA

Personalised recommendations